Wildfire, Harper
- When
- April 7, 3:00 PM CST to 10:00 PM CST
- Where
- Harper forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
The North Canadian Fire burned roughly 1,364 acres, triggering evacuations at Fort Supply.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The North Canadian Fire burned roughly 1,364 acres, triggering evacuations at Fort Supply.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 7, 11:24 AM CST, 3 hours 36 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1224 PM CDT Thu Apr 7 2022
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 152 AM CDT Thu Apr 7 2022
The forecast through Friday morning is all about the wind. The deep
upper low over the western Great Lakes region has induced a
substantial height gradient to its southwest extending over Oklahoma
today. Models indicate a 700 mb jet streak passing over northwestern
Oklahoma after sunrise and translating ESE toward southwestern
Oklahoma around midday or early afternoon. The HRRR presents wide
swaths of 50-55 knot surface wind gusts over much of this region.
The high wind watch will be converted to a high wind warning and
expanded southward for today. A second jetlet is forecast to rotate
around the southwest part of the low passing over central Kansas and
north central/northeastern Oklahoma this evening. For now, the
current wind advisory through 7 PM seems adequate for north central
Oklahoma, but consideration for an extension may be needed later
today. No changes to the Red Flag Fire Warning which covers all west
of I-35 and Kay and Noble Counties.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 230 AM CDT Thu Apr 7 2022
* Fire Weather Concerns Will Persist into at least the Weekend,
Especially Across Parts of Western OK and Western North TX
* Strong/Severe Storms Could Be Possible Next Week
Discussion:
Friday - The upper low over the Great Lakes region will begin to
slowly shift Friday causing the pressure gradient over the region to
relax just a bit leading to slightly weaker winds than compared to
today. However, breezy NW winds are still expected during the day
Friday. The dry airmass remaining over the area will once again lead
to low RH (as low as 10 percent) Friday afternoon. The dry air,
breezy NW winds, and ERC values in the 90th+ percentile range will
likely lead to near critical fire weather conditions across portions
of western OK and maybe western north TX Friday afternoon so will
issue a Fire Wx Watch.
Saturday - Models show shortwave ridging moving across the Plains
early this weekend as a broad upper trough moves across portions of
the western U.S. At the sfc, breezy S to SW winds are expected
across the area Saturday. Moisture will also begin to spread back
northward into the area this weekend. Despite the moisture beginning
to return to the fa, dry conditions (minimum RH as low as 10
percent) are still expected Saturday. These conditions along with
breezy S winds, dry vegetation, and warmer temperatures will likely
lead to near critical/critical fire weather conditions Saturday
afternoon across western portions of the fa.
Sunday - SW or WSW upper flow is expected over the region by the end
of the weekend. Models show a front moving across at least parts of
the area Sunday as a shortwave moves into the northern Plains.
However, there are differences on how far south the front will go.
Models also show a dryline could extend southward from the front
across western portions of the fa. Depending on where the front and
dryline set up, near critical fire weather conditions could be
possible west of the dryline Sunday afternoon.
Next Week - Models show WSW/SW upper flow will continue Monday as an
upper low/trough moves/digs across portions of the western U.S. The
upper low/trough slowly moves east eventually moving into the Plains
around the middle of next week. At the sfc, the previously mentioned
frontal boundary eventually lifts back north as a sfc low begins to
develop in the lee of the Rockies. Models then show another cold
front moving across the entire area the middle of next week as the
upper system moves into the Plains. There are model differences in
timing and position of the upper system and different boundaries
next week which will affect potential fire weather conditions,
shower/storm chances, and severe potential. However, showers and
thunderstorms will be possible next week and depending on where
things set up, severe storms could be possible. Fire weather could
also continue to be a concern into early next week, depending on
where the dryline decides to set up each day, with the highest
potential across portions of western OK and western north TX.
&&
.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Thu Apr 7 2022
Main aviation concern will be gusty northwest winds through
01-02Z and LLWS for several of the terminals. Gusts should
decrease or cease after sunset tonight but that's when LLWS is
expected until 06-07Z. Skies will generally remain clear.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 40 62 37 76 / 0 0 0 0
Hobart OK 36 66 35 83 / 0 0 0 0
Wichita Falls TX 40 69 38 85 / 0 0 0 0
Gage OK 33 65 33 83 / 0 0 0 0
Ponca City OK 37 60 30 71 / 0 0 0 0
Durant OK 41 66 39 78 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ004>025-027-
033>039-044-045.
Wind Advisory until 7 PM CDT this evening for OKZ006>008-012-013-
018>020-024-025-027>029-033-039>041-044>046-050.
High Wind Warning until 7 PM CDT this evening for OKZ004-005-
009>011-014>017-021>023-034>038.
Fire Weather Watch from Friday afternoon through Friday evening
for OKZ004-005-009-010-014>016-021-022-033>037.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>090.
Wind Advisory until 7 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...09
LONG TERM....25
AVIATION...03Hazardous Weather Outlook National Weather Service Norman OK 1105 AM CDT Thu Apr 7 2022 OKZ004>048-050>052-TXZ083>090-081615- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1105 AM CDT Thu Apr 7 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Winds... Strong northwest winds are expected today, especially in parts of western Oklahoma. Wind gusts of 50 to 60 mph will be possible in some locations. A high wind warning and wind advisory are in effect for portions of Oklahoma and western north Texas. .Fire Weather... The strong winds will combine with persistent dry air and vegetation to increase fire weather concerns across much of the area today. Critical to extreme fire weather conditions will be likely across western Oklahoma and western north Texas. Please take steps to avoid a spark. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Fire Weather... Increased fire weather concerns will continue through this weekend into at least early next week for at least parts of the area. The highest and most persistent potential will be in western Oklahoma and western north Texas. Near critical fire weather conditions will be possible Friday afternoon with a return to critical conditions possible Saturday. .Thunderstorms... Showers and thunderstorms will be possible across portions of the area Monday through Wednesday. There are some uncertainties on how conditions will develop each day but strong to severe storms could be possible in parts of the area for several days next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND GST 4 S TIPTON 34.45N 99.14W
04/07/2022 M60 MPH TILLMAN OK MESONET
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND GST 3 N ALTUS 34.69N 99.33W
04/07/2022 M58 MPH JACKSON OK AWOS
ALTUS MUNICIPAL AIRPORT.
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND GST 5 NE DEMPSEY 35.56N 99.75W
04/07/2022 M58 MPH ROGER MILLS OK MESONET
CHEYENNE SITE.
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM NON-TSTM WND GST 4 WSW WEATHERFORD 35.51N 98.77W
04/07/2022 M61 MPH CUSTER OK MESONET
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND GST 4 NW WALTERS 34.40N 98.36W
04/07/2022 M59 MPH COTTON OK MESONET
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT THU APR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM NON-TSTM WND GST 4 SE HOBART 34.99N 99.05W
04/07/2022 M59 MPH KIOWA OK ASOS
&&
JPThe national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023177, 1023178.